I actually posted this in the wrong forum, so if this post looks familiar to some thats why... heheh
I was taking 60mg (4x daily) of methadone for almost 8 years for a back problem.. About 2 years ago I was given blood tests that led to my taking Levothyroxine 150mcg for my thyroid. I have since improved my back and have now been off the methadone for about 3 months now. Since quitting the methadone Ivenoticed several positive improvements (can exercise more, sleep sounder, think clearer, and am losing weight, just to name a few)... One thing Ive noticed tho is strange smell in my sweat but only in the groin region... Google revealed possible hyperthyroid to be the cause possibly...
I guess what im getting at is.... Is it possible that beingON the methdone actually was causing my body to run in a way that my thyroid would mess up, and that after quitting methadone the thyroid gland could actually function again normally without themedicine? Or am I stuck on medication for thyroid for the rest ofmy life?
Id get a blood test to put this whole issue to rest, but im unemployed atm and dont anticipate being able to get the test for at LEAST another few months... I was thinking of taking HALF my thyroid medicine to see what happens but im afraid of weight gain as Ive been doing REally well losing weight since quitting the methadone..
P.S. - I notice I sweat alot even if im just SITTING. I sat and got a haircut today and almost my entire backside of my shirt was damp after a 20 minute cut!! Im considering halving my levothyroxine pills, as this HAS to be related to my thyroid... Doesnt it?
Yes it definitely sounds like you are hyperthroid or in other words - too much thyroid medication. The sweating is a hallmark sign. So are attacks of anxiety, insomnia, and rapid heart rate. Please go to a free health clinic if you can as adjusting your meds should only be done by a licensed practitioner.
I hope you are doing well as I note this is an old post.
I'm a 54 year old female on 5 mg x 3 per day for a bladder disease. I started methadone roughly 10 years ago. I was fine up until about 4 years ago. Now, I'm hypothyroid, but many people, especially women, as they get older develop hypothyroid conditions. Many physicians believe now that Fibromyalgia is actually a low grade hypothyroid condition. The thyroid gland makes one teaspoon of thyroid stimulating hormone per year. That one teaspoon has to go to every cell of the body. It affects just about everything in your body. You can die without treatment. I have found that now many doctors think that Hypothyroidism is widespread, and misdiagnosed as Fibromyalgia or Mayofacial Pain Syndrome. You may have developed the thyroid problem irregardless of methadone treatment, but maybe not. I just found a research study from 1988 that concludes that methadone actually can cause you to make too much T4 or T3. Therefore, the blood tests for hypothyroid are skewed as a result. You're T4 and T3 levels can actually be higher as a result of taking methadone.
My problem was that my thyroid medication was causing me to ache, or so I thought. I have changed medications several time, and am now on a compounded, natural formula from desiccated thyroid that should be helping my situation, but it isn't. I've been on it for two days, and it'snot changed a thing. I started trying to understand why I would ache at times, and not at other. The common denominator is that I ache about an hour after taking my methadone, and it subsides after about 3.5 hours and until the next dose hits my system. I take my last dose at 6:00 pm, and by 10 to 11 pm, and on through the night, and until after I take my first morning dose, I don't ache until it hits my system. I have been living this nightmare for a year ad a half, and I finally found the answer tonight while researching , as I do every day for hours, on the internet. I cannot believe I actually found a study from 1988 that explains the problem. I'm ecstatic, but now have to go to my chronic pain doctor to help me get it sorted out. My Internist will be happy we finally got to the bottom of it.
I'm not sure I would jump to a conclusion about methadone causing your hypothyroid symptoms, but it can definitely elevate your T3 and T4 levels. To find the study, just Google methadone and thyroid.
Sorry - My reply was posted to livingitup111. I'm new at this. I sweat profusely in my groin region as well, especially in the summer. Unless you feel hyper, anxious, have a rapid heart rate, feel lightheaded, or sweat all over profusely, you're probably not hyperthyroid. People tend to not sweat much at all when they're hypo, and when they start sweating again normally, it's much more noticeable. If the study I mentioned is correct, you're T3 and T4 levels should decrease upon cessation of the methadone.
Ive been on methadone for almost two weeks now and it has done everything I thought it would for me. I was suffering daily with a nasty addiction to opiates.. mainly Dilaudids for the past 5 years and just recently a friend gave me ten methadones and told me they would keep me from being sick if I didnt have any DIlaudids.. so I took two the first time I ran out of my D's.. and felt okay for almost 2 days!! Well I have been trying to quit using pain pills for almost two years and every rehab Ive went through has always ended with relapse. Until now. For the first time in almost 8 years (and mind you its barely been two weeks) I have found a VERY good job.. one that Ive wanted to gain employment at even before my addiction started, my home life is better than it has been in years, I have almost zero stress on a day to day basis because I dont wake up sick.. and Im not instantly thinking about how Im going to get the money for the day.. if and when I do.. who will bring me to get my pills.. what Im going to have to give them for driving me(thats just that much more money Im going to have to come up with)then finally.. where will I be able to find the meds I need.. believe it or not.. its extremely hard to score prescription pain meds when you live in a small po-dunk town in Arkansas.. those stress factors alone were just in the first 3-5 minutes of my day. Even though I kept myself looking as healthy as possible (or so I thought) I was killing myself with stress,anxiety,and of course the drugs. So I guess my message is.. it will only work for you, if you HONESTLY want it to work. You have to be honest with yourself and be ready to accept the positive changes that can and will occur for you if you accept the methadone as a tool that you have with you at all times..that you use to stay away from everything negative in the past (the people places and things for instance that were right there with you every time you got high) if you let the methadone do what its
suppose to you wont have the URGE to get hi.. a THOUGHT that leads to an OBSESSIVE
THOUGHT only lasts 12-16 seconds and from my personal experience ..because Im on methadone I dont have the first thought that leads to negative obsessive thoughts because Im keeping myself occupied with positive things that Ive missed out on doing for so many years. I hope this post helps someone out there. Im not a big "talker" but I did my best.. sorry if any of this is hard to understand. Godbless
A lot of thyroid meds have lactose in the inactive ingredients which I have recently became allergic to and an allergic reaction could cause this symptom. As I am having several symptoms under the mild to moderate anaphalaxis diagnosis
This is a very old thread and none of the previous posters are active on the forum at the present time, so it's unlikely you will get a response to your comments.
There's a thyroid medication called Tirosint that contains only the active ingredient, which is levothyroxine, along with water, glycerine and gelatin. It's a gelcap and it hypoallergenic... You might talk to your doctor about trying Tirosint, if you're allergic to lactose and can't take any of the other thyroid hormones.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.